MAUDE Adverse Event Report: COOK IRELAND LTD SHORTSHOT SAEED HEMORRHOIDAL MULTI-BAND LIGATOR WITH TRIVIEW ANOSCOPE; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD SHORTSHOT SAEED HEMORRHOIDAL MULTI-BAND LIGATOR WITH TRIVIEW ANOSCOPE; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G34063
Medical Device Problem Codes Patient-Device Incompatibility (2682); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
User suck the haemorrhoids into barrel and rotate the device to release the band, but the band cannot be shrink.User then changed to another same device to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.".
 
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation: the hmbl-4-tri device of lot number cf1773440 involved in this complaint was returned for evaluation, with the original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the devices involved in the complaint were evaluated in the laboratory on the 11th june 2021.In summary the following results were observed in the lab evaluation: two bands returned deployed.Another two bands deployed as intended and shrunk as expected.Documentation and ifu review: prior to distribution, all hmbl-4-tri devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for the hmbl-4-tri devices of lot # cf1773440 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot #cf1773440; upon review of complaints this failure mode has not occurred previously with this lot #cf1773440.As per the instructions for use, ifu0030-7, users are advised of the following: "if the package is opened or damaged when received, do not use.Visually inspect with particular attention to joints, cracks or breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ the ifu states that ¿ maintain suction of haemorrhoid by keeping suction port covered.Deploy band by slowly rotating suction spool downwards until tension is released.¿ ¿uncover suction port of ligator to relieve suction on haemorrhoid.This will allow ligated haemorrhoid toe be released from tip of device.¿ there is no evidence to suggest that the customer did not follow the instructions for use.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the users technique during the procedure.It is possible that if suction was not released or too much tissue was sucked into the tip of the device, this may have caused the bands to slip off the haemorrhoid as the tissue may not have bulged around the band holding the bands in place.It may be noted that the bands seemed to shrink as expected when deployed during the laboratory evaluation.Summary: complaint is confirmed based on the customers testimony as the clinical setting that could impact on the functionality of the device cannot be replicated in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.

Brand Name
SHORTSHOT SAEED HEMORRHOIDAL MULTI-BAND LIGATOR WITH TRIVIEW ANOSCOPE
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
061334440
MDR Report Key12009766
Report Number3001845648-2021-00500
Device Sequence Number4637303
Product Code FGE
UDI-Device Identifier00827002340633
UDI-Public(01)00827002340633(17)211103(10)CF1773440
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2021
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2021
Device Model NumberG34063
Device Catalogue NumberHMBL-4-TRI
Device Lot NumberCF1773440
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/18/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer05/20/2021
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date11/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown